Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

February 12, 2024Meriwether County, Georgia

NWS Atlanta, GA issued this special weather statement at Feb 12, 2024, 1:07 AM EST for Meriwether County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2024, 1:07 AM EST (06:07 UTC)
Expired
Feb 12, 2024, 1:30 AM EST
In force
23 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 20 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2024-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2024-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WWUS82 KFFC 120607
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
107 AM EST Mon Feb 12 2024
 
GAZ056-066>068-120630-
Troup GA-Spalding GA-Meriwether GA-Pike GA-
107 AM EST Mon Feb 12 2024

...A strong thunderstorm will impact portions of southwestern
Spalding, northern Meriwether, northwestern Pike and east central
Troup Counties through 130 AM EST
...

At 106 AM EST, a strong thunderstorm was over Mountville, or 8 miles
east of LaGrange, moving northeast at 60 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Greenville, Gay, Rocky Mount, Mountville, Odessadale, Hollonville,
Alvaton, Digbey, Big Springs, Wooster, Saint Marks, Louise, and
Hilltop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3322 8458 3322 8451 3323 8450 3325 8451
      3326 8449 3326 8445 3313 8436 3298 8492
      3307 8496
TIME...MOT...LOC 0606Z 245DEG 51KT 3304 8488 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 12, 12:41 AM EST, 26 minutes earlier.

Area forecast discussion, Feb 12, 12:41 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1241 AM EST Mon Feb 12 2024

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Monday)
Issued at 246 PM EST Sun Feb 11 2024

The primary hazard for the short term period is flooding caused by
locally heavy rainfall. There is also some potential for isolated
severe thunderstorms on Monday.

Stalled frontal boundary remains situated from the Delmarva
peninsula back through northern GA and down to southeast TX. This
boundary will remain nearly stationary across the CWA overnight and
focus several rounds of moderate to locally heavy rainfall through
Monday. Low pressure across SE TX will move NE along the stalled
front overnight and into northern AL by early Monday. The low will
continue NE into the TN Valley dragging a cold front through the CWA
Monday afternoon/evening.

Good moisture transport from the GOMEX will continue to provide deep
moisture for widespread precipitation overnight and Monday ahead of
the cold front. PWATs are at or just above 2SD for the period. The
stalled boundary will provide some focus at the surface and with
broad scale lift in the upper levels, moderate to locally heavy
rainfall will be likely overnight. The axis of heavier rainfall will
most likely set up along and north of the I-85 corridor in the west
to along and north of the I-20 corridor in the east. Since the
boundary remains parallel to the mid level flow, training of storms
is likely. Even though surface instability will be weak, do think
there is enough for a few rumbles of thunder overnight...and these
storms will definitely be capable of producing higher rainfall
rates. Another round of moderate to locally heavy rainfall will be
likely with the cold frontal passage on Monday. Issued a Flash Flood
Watch earlier today for areas along a north of a line from Troup to
Warren Counties through Monday evening. Rainfall amounts of 2 to 4
inches will be likely within the watch, with locally higher amounts
possible where training occurs.

Do think areas south of the stalled boundary will have the best
chances of destabilizing on Monday. This area should be mainly south
of the I-20 corridor. Not confident that the stalled front will
begin pushing rapidly north as the low pressure moves NE. BL winds
don't support a good northward push. However, south of the boundary
deep layer shear will be present, and if breaks in the clouds occur,
some stronger convection could develop. Damaging wind gusts would be
the primary hazard from any severe thunderstorm that is able to
develop while a brief tornado cannot be ruled out.

NListemaa

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 246 PM EST Sun Feb 11 2024

Upper level system will be moving out of the area by Tuesday leaving
cooler airmass behind in its wake. Cloud cover should begin to clear
through the day allowing for some afternoon mixing that may lower
dewpoints a bit more than current guidance. Have blended in some of
the NBM 10th percentile to account for this. Only other impact will
be some continued river flooding as water from previous 2 days
continues to route through our river systems.

Clearing through the week with temps quickly rebounding back into
the 60s. Next system timing looks to be pushing back a bit within
the overall guidance into late Friday or Saturday. Still uncertainty
around this. System will be embedded within the subtropical jet and
primary low looks to pass south of the area, which means best
rainfall chances and highest amounts look to be in central
Georgia.

Lusk

&&

.AVIATION...
(06Z TAFS)
Issued at 1240 AM EST Mon Feb 12 2024

We're knee deep in weather. RA with TSRA will continue to move
through the area during the overnight hours with another push of
TSRA from 05Z to 12Z. As a result, CIGS will be mostly IFR through
the night improving to MVFR after 20Z. Gusty winds will accompany
the rise in CIGS with some gusts up to 25kts out of the SW. VIS will
fall to around 3SM during periods of RA/TSRA and improve after 20Z
as the rest of the WX moves out.

//ATL Confidence...06Z Update...

Medium to High on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  57  34  61 /  70   0   0   0
Atlanta         40  54  36  61 /  30   0   0   0
Blairsville     34  49  30  57 /  80   0   0   0
Cartersville    37  54  31  61 /  20   0   0   0
Columbus        42  58  36  65 /  10   0   0   0
Gainesville     40  54  35  60 /  70   0   0   0
Macon           43  59  36  64 /  30   0   0   0
Rome            39  56  32  63 /  30   0   0   0
Peachtree City  40  55  33  61 /  20   0   0   0
Vidalia         47  60  38  64 /  80   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ001>009-011>016-019>025-
027-030>039-041>062-066>076-078>085-089>097.

&&

SHORT TERM...NListemaa
LONG TERM....Lusk
AVIATION...Vaughn
Hazardous weather outlook, Feb 11, 10:02 PM EST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1002 PM EST Sun Feb 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1002 PM EST Sun Feb 11 2024

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Several waves of moderate to locally heavy rainfall will be
possible overnight. A Flood Watch remains in effect for areas
along and north of a line from Fort Moore to Cedar Grove to
Louisville.

Isolated to scattered thunderstorms are also possible tonight.
Even though localized flooding will be the primary hazard, an
isolated severe thunderstorm is not out of the question. Damaging
wind gusts and frequent lightning strikes will be possible within
any severe thunderstorm that occurs.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A line of storms capable of producing severe weather is expected
to move into the area during the early Monday morning hours. These
storms could produce damaging winds a few isolated tornadoes.

Several waves of low pressure will move across the Southeast
through Monday. Moderate to heavy rainfall and localized flooding
will be possible, especially where storms repeatedly occur. A
Flood Watch remains in effect through Monday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Feb 11, 8:31 PM EST, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
831 PM EST Sun Feb 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     Rain             1 W Columbus Metropolit 32.52N 84.95W
02/11/2024  M3.99 inch       Muscogee           GA   ASOS

            Total rainfall from 1 PM through 816 PM EST
            at ASOS station KCSG Columbus Airport.

&&
Local storm report, Feb 11, 9:48 PM EST, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
948 PM EST Sun Feb 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     Flash Flood      1 SSW Columbus Metropol 32.50N 84.95W
02/11/2024                   Muscogee           GA   Dept of Highways

            I-185 southbound closed for approx. 30
            minutes near MM7 due to flooding.

&&
Local storm report, Feb 11, 9:53 PM EST, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
953 PM EST Sun Feb 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     Flash Flood      1 SE Laurel Hills       32.51N 84.97W
02/11/2024                   Muscogee           GA   Dept of Highways

            All lanes on Manchester Expressway closed
            for approx. 1 hour due to flooding.

&&
Special weather statement, Feb 12, 12:01 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1201 AM EST Mon Feb 12 2024

GAZ041-042-052-053-120530-
Haralson GA-Coweta GA-Carroll GA-Heard GA-
1201 AM EST Mon Feb 12 2024

...A strong thunderstorm will impact portions of Haralson, Carroll,
northwestern Heard and northwestern Coweta Counties through 1230 AM
EST
...

At 1200 AM EST, a strong thunderstorm was over Micaville, or 11 miles
south of Heflin, moving east at 60 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Carrollton, Buchanan, Bremen, Temple, Tallapoosa, Bowdon, Mount Zion,
Whitesburg, Waco, Ephesus, Roopville, Plant Yates, Bowdon Junction,
Tyus, Roosterville, Seaton Lake, Clem, Abilene, Draketown, and John
Tanner State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3388 8504 3381 8504 3380 8499 3341 8486
      3337 8528 3381 8537
TIME...MOT...LOC 0500Z 250DEG 53KT 3349 8553

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Feb 12, 12:28 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1228 AM EST Mon Feb 12 2024

GAZ031>033-042>044-120600-
North Fulton GA-Douglas GA-Cobb GA-Carroll GA-Paulding GA-
South Fulton GA-
1228 AM EST Mon Feb 12 2024

...Strong thunderstorms will impact portions of southeastern
Paulding, eastern Carroll, southwestern Cobb, Douglas and
southwestern Fulton Counties through 100 AM EST
...

At 1228 AM EST, a line of strong thunderstorms was along a line
extending from Temple to near Treasure Lake to near Clem, and moving
east at 65 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Douglasville, Carrollton, City of South Fulton,
Smyrna, East Point, Union City, Villa Rica, College Park, Powder
Springs, Fairburn, Austell, Palmetto, Temple, Hiram, Whitesburg,
Lithia Springs, Chattahoochee Hills, and Fair Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3360 8508 3370 8510 3372 8505 3379 8505
      3397 8455 3373 8443 3355 8448 3351 8472
      3351 8485 3349 8486 3346 8510
TIME...MOT...LOC 0528Z 259DEG 56KT 3375 8501 3363 8499 3350 8503

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Feb 12, 1:07 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 AM EST Mon Feb 12 2024

GAZ056-066>068-120630-
Troup GA-Spalding GA-Meriwether GA-Pike GA-
107 AM EST Mon Feb 12 2024

...A strong thunderstorm will impact portions of southwestern
Spalding, northern Meriwether, northwestern Pike and east central
Troup Counties through 130 AM EST
...

At 106 AM EST, a strong thunderstorm was over Mountville, or 8 miles
east of LaGrange, moving northeast at 60 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Greenville, Gay, Rocky Mount, Mountville, Odessadale, Hollonville,
Alvaton, Digbey, Big Springs, Wooster, Saint Marks, Louise, and
Hilltop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3322 8458 3322 8451 3323 8450 3325 8451
      3326 8449 3326 8445 3313 8436 3298 8492
      3307 8496
TIME...MOT...LOC 0606Z 245DEG 51KT 3304 8488

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 7:15 PM ESTFlash Flood WarningFFCHarris, Muscogee3 hr
Feb 12, 12:01 AM ESTSpecial Weather StatementFFCCarroll, Haralson29 min
Feb 12, 12:28 AM ESTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton32 min
Feb 12, 3:17 AM ESTFlash Flood WarningFFCClayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more6 hr
Feb 12, 3:44 AM ESTFlash Flood WarningFFCHarris, Lamar, Meriwether, Pike, Spalding, Talbot and 2 more6 hr
Feb 12, 5:28 AM ESTFlash Flood WarningFFCBibb, Houston, Jones, Monroe, Peach, Twiggs6 hr
Feb 12, 5:42 AM ESTRiver Flood WarningFFCForsyth, Fulton48 hr
Feb 12, 5:44 AM ESTRiver Flood WarningFFCFayette, Spalding64 hr
Feb 12, 6:21 AM ESTFlash Flood WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot6 hr
Feb 12, 6:54 AM ESTRiver Flood WarningFFCLamar, Spalding7 hr
Feb 12, 8:06 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Feb 12, 8:23 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee61 hr
Feb 12, 8:35 AM ESTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Fulton, Gwinnett, Rockdale55 min
Feb 12, 8:36 AM ESTRiver Flood WarningFFCTroup36 hr
Feb 12, 8:45 AM ESTSpecial Weather StatementFFCClarke, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more60 min
Feb 12, 9:05 AM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson3 days
Feb 12, 10:07 AM ESTRiver Flood WarningFFCCoweta, Fayette16 hr
Feb 12, 10:17 AM ESTRiver Flood WarningFFCDeKalb, Rockdale12 hr
Feb 12, 10:17 AM ESTRiver Flood WarningFFCNewton, Rockdale34 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCTalbot, Upson55 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCMeriwether, Pike43 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding34 hr
Feb 12, 10:29 AM ESTRiver Flood WarningFFCChattooga5 hr
Feb 12, 10:41 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson52 hr
Feb 12, 10:41 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson21 days
Feb 12, 10:41 AM ESTRiver Flood WarningFFCGreene, Oconee, Oglethorpe3 days
Feb 12, 10:41 AM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson7 days
Feb 12, 10:46 AM ESTRiver Flood WarningFFCBarrow, Jackson33 hr
Feb 12, 11:03 AM ESTRiver Flood WarningFFCForsyth22 hr
Feb 12, 11:07 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding21 days
Feb 12, 11:24 AM ESTRiver Flood WarningFFCWhitfield5 hr
Feb 12, 2:29 PM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 51 more22 hr
Feb 12, 2:34 PM ESTRiver Flood WarningFFCJones18 hr
Feb 12, 3:41 PM ESTRiver Flood WarningFFCMorgan, Newton4 hr
Feb 12, 5:37 PM ESTRiver Flood WarningFFCHeard20 hr
Feb 12, 6:04 PM ESTSpecial Weather StatementFFCDade, Walker41 min
Feb 12, 6:17 PM ESTSpecial Weather StatementFFCChattooga, Floyd, Haralson, Polk28 min
Feb 12, 6:42 PM ESTSpecial Weather StatementFFCBartow, Catoosa, Floyd, Gordon, Murray, Whitfield48 min
Feb 12, 6:45 PM ESTSpecial Weather StatementFFCCarroll, Haralson, Heard, Paulding, Polk45 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.